Wyoming, 2016High Wind in Wyoming, March 2, 2016
March 2, 2016 · NWS CYS · 27 events in 8 counties and zones
A strong low pressure system moved across southern Montana and northern Wyoming. This system tightened the surface pressure gradient across southeast Wyoming and produced high winds with gusts of 60 to 70 mph for the wind prone areas.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system moved across southern Montana and northern Wyoming. This system tightened the surface pressure gradient across southeast Wyoming and produced high winds with gusts of 60 to 70 mph for the wind prone areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 2, 4:57 AM MST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 2, 4:57 AM MST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
457 AM MST WED MAR 2 2016
.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 435 AM MST WED MAR 2 2016
WINDS HAVE BEEN QUITE UNDERWHELMING OVERNIGHT...WITH GUSTS
REGISTERING MAINLY IN THE 35 TO 45 MPH RANGE ACROSS THE WIND
PRONE AREAS. THINK THAT WIDESPREAD PRESSURE FALLS LED TO A
WEAKENING SFC PRESSURE GRADIENT OVERNIGHT AND COMBINED WITH A LACK
OF TRAPPING INVERSION TO KEEP HIGH WINDS AT BAY. THIS TREND SHOULD
CONTINUE UNTIL MIXING COMMENCES AFTER SUNRISE WHEN WE CAN TAP INTO
SOME OF THE HIGHER WINDS THAT ARE FLOWING ALOFT. IN ADDITION...THE
GRADIENT LOOKS TO STRENGTHEN AFTER SUNRISE WITH THE SFC LOW
SLIDING SOUTHEAST ACROSS THE HIGH PLAINS AND EASTWARD INTO THE
CENTRAL PLAINS. THUS...SHOULD SEE WINDS INCREASE THROUGH THE
MORNING. WILL NOT MAKE ANY CHANGES TO THE HIGH WIND HIGHLIGHTS AS
THERE IS CERTAINLY STILL POTENTIAL FOR HIGH WINDS ACROSS THE
WARNED AREA TODAY. GUIDANCE ALSO STILL SUGGESTS THAT WINDS WILL
INCREASE TOWARDS ADVISORY LEVELS IN THE SOUTHERN PANHANDLE WITH
DEEP MIXING UP TO 600MB THROUGH THE AFTERNOON. SO WILL LEAVE THAT
ADVISORY AS IS. THE QUESTION REMAINS WHEN EXACTLY WINDS WILL
DIMINISH THIS EVENING. THINKING RIGHT NOW THAT THE 03Z TIMEFRAME
FOR THE NON- WIND PRONE AREAS AND 06Z FOR WIND PRONE AREAS IS GOOD
SINCE THE GRADIENT REMAINS FAIRLY STRONG UNTIL 00Z...THEN STEADILY
DIMINISHES THEREAFTER. HOWEVER...INCREASING SUBSIDENCE IN THE WAKE
OF THE SHORTWAVE MAY PROLONG WINDY CONDITIONS SO MAY HAVE TO
CONSIDER AN EXTENSION OF HIGHLIGHTS MAINLY IN THE WIND PRONE AREA
IF SUBSIDENCE OVERPOWERS THE WEAKENING GRADIENT AND REDUCTION IN
MIXING AFTER SUNSET.
NAM/GFS ARE STILL SHOWING THE POTENTIAL FOR THUNDERSHOWERS THIS
AFTERNOON AHEAD OF THE MAIN SHORTWAVE TROUGH DIVING SOUTHEAST FROM
THE NORTHERN ROCKIES. LI'S ARE PROGGED IN THE 0 TO MINUS 2 RANGE FOR
MUCH OF THE AREA...WITH THE BEST SHOT FOR THUNDER WITHIN THE SFC
TROUGH OVER SOUTHEAST WYOMING PLAINS AND NEBRASKA PANHANDLE. THE
EXCEPTION WILL BE ALONG THE CHEYENNE RIDGE WHERE DOWNSLOPE DRYING
SHOULD KEEP MOISTURE INSUFFICIENT FOR SHOWERS HERE. STRONG/GUSTY
DOWNDRAFT WINDS AND PERHAPS EVEN SMALL HAIL/GRAUPEL ARE CERTAINLY
A POSSIBILITY WITH THE STRONGER THUNDERSHOWERS. INSTABILITY
PROGGED OUT WEST WILL ENHANCE SNOW RATES OVER THE MOUNTAINS IN
THE LATE MORNING AND EARLY AFTERNOON WHERE A QUICK COUPLE INCHES
OF SNOW ARE POSSIBLE IN THE HIGHER PEAKS. THE HIGH VALLEYS WILL
PROBABLY RECEIVE MAINLY RAIN SHOWERS EARLY ON AS TEMPS ARE
PROGGED TO BE QUITE WARM THROUGH THE DAY...BUT EVAPORATIVE COOLING
COULD SWITCH PRECIP TYPE TO A SNOW OR A MIX OF RAIN/SNOW.
THE LAST CONCERN FOR TODAY WILL BE DECREASING RH'S WITH GUSTY
WINDS ALONG THE CHEYENNE RIDGE AND THE SOUTHERN PANHANDLE. RIGHT
NOW...STILL COME UP WITH HUMIDITIES AROUND 20 PERCENT OR HIGHER
FOR THESE AREAS SO WILL STICK WITH MENTION FOR ELEVATED FIRE
WEATHER THREAT DUE TO THE GUSTY NORTHWEST WINDS PROGGED TODAY.
THURSDAY LOOKS TO BE EVEN DRIER AND WARMER WITH A SHORTWAVE RIDGE
BUILDING OVERHEAD...BUT WINDS WILL BE LESS SO THE ELEVATED FIRE
WEATHER THREAT SHOULD BE CONFINED TO THE IMMEDIATE LEE OF THE
LARAMIE RANGE. DRY BUT BREEZY CONDITIONS WILL PREVAIL THROUGH
THURSDAY NIGHT IN ADVANCE OF YET ANOTHER CLIPPER SYSTEM.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 435 AM MST WED MAR 2 2016
A RATHER QUIET WEATHER PATTERN WILL BE IN PLACE THROUGH THE WEEKEND
BEFORE THINGS GET POTENTIALLY MORE ACTIVE BY EARLY NEXT WEEK. A
WEAK SHORTWAVE WILL MOVE TO THE NORTHEAST OF THE CWA ON FRI WITH A
FRONT PUSHING ACROSS THE AREA. NOT A WHOLE LOT OF COLD AIR
ADVECTION BEHIND IT...SO MAINLY JUST A WIND SHIFT. TEMPS WILL WARM
OVER THE WEEKEND WITH FLOW ALOFT DECREASING AND BECOMING MORE
SOUTHWESTERLY. HIGHS TO THE EAST OF THE LARAMIE RANGE WILL BE IN THE
60S ON SAT/SUN. A RESPITE FROM THE WINDS WILL ALSO OCCUR...SO IT
WILL BE RATHER NICE OUT. BOTH THE GFS AND ECMWF SHOW A STRONG
SHORTWAVE DEEPENING OVER EASTERN COLORADO ON MON AS IT SWINGS
NORTHEASTWARD. THIS HAS THE POTENTIAL TO BRING WIDESPREAD PRECIP TO
THE AREA...AND AN INCREASE IN WIND FOR THE PLAINS. WILL WAIT A FEW
MORE RUNS BEFORE INCREASING POPS (MOSTLY 20-30 PERCENT NOW).
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 435 AM MST WED MAR 2 2016
MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD. MVFR VIS/CIGS IN
LIGHT SNOW WILL BE POSSIBLE AT RWL OVER THE NEXT HOUR OR SO.
STRONG WINDS WILL BECOME THE MAIN CONCERN FROM LATE MORNING
THROUGH THE AFTERNOON. WEST TO NORTHWEST WINDS WILL GUST TO 35-50
KTS ACROSS SOUTHEAST WY AND 30-40 KTS IN THE PANHANDLE. THE WINDS
WILL BEGIN TO COME DOWN BY LATE EVENING. ISOLATED SHOWERS WILL BE
POSSIBLE AT CDR AND AIA AFTER AROUND 21Z.
&&
.FIRE WEATHER...
ISSUED AT 435 AM MST WED MAR 2 2016
AN ELEVATED FIRE WEATHER THREAT WILL EXIST THIS AFTERNOON TO THE
EAST OF THE SOUTHERN LARAMIE RANGE AS HUMIDITIES ACROSS THIS AREA
WILL DROP TO AROUND 20 PERCENT WITH WNW WINDS GUSTING IN EXCESS
OF 40 MPH. FURTHER NORTH AND WEST...HUMIDITIES WILL BE HIGHER
ALTHOUGH STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE LIKELY FOR MANY
LOCATIONS ALONG AND WEST OF THE LARAMIE RANGE. WINDS WILL BE LESS
FOR THURSDAY BUT HUMIDITIES MAY DROP INTO THE MID TEENS ACROSS THE
WYOMING PLAINS. THEREFORE...EXPECTING ELEVATED FIRE WEATHER
CONCERNS ONCE AGAIN FOR THE WYOMING PLAINS ON THURSDAY AFTERNOON.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 11 PM MST THIS EVENING FOR WYZ110-116-
117.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR WYZ107-109-115-118.
HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR WYZ106.
NE...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING
FOR NEZ019>021-054-055.
&&
SHORT TERM...RJM
LONG TERM...ZF
AVIATION...ZF
FIRE WEATHER...RJMHazardous weather outlook, Mar 2, 3:45 AM MST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
345 AM MST WED MAR 2 2016
WYZ101>119-031045-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
345 AM MST WED MAR 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
HIGH WINDS WILL DEVELOP THIS MORNING OVER PORTIONS OF SOUTHEAST
WYOMING AND PERSIST THROUGH THE AFTERNOON. HIGH WIND WARNINGS ARE
IN EFFECT AS GUSTS TO 60 MPH WILL BE POSSIBLE. IN
ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE FOR AREAS TO THE
EAST OF THE LARAMIE RANGE. GUSTY WINDS WILL BE THE MAIN HAZARD
FROM THESE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
NEZ002-003-019>021-054-055-095-096-031045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
345 AM MST WED MAR 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA. PORTIONS OF SOUTHEAST
WYOMING AND PERSIST THROUGH THE AFTERNOON. HIGH WIND WARNINGS ARE
IN EFFECT AS GUSTS TO 60 MPH WILL BE POSSIBLE. IN
ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE AC
.DAY ONE...TODAY AND TONIGHT
WINDY CONDITIONS WILL DEVELOP BY LATE THIS MORNING OVER THE
SOUTHERN PANHANDLE AND PERSIST THROUGH THE AFTERNOON. A WIND
ADVISORY IS IN EFFECT AS GUSTS TO 50 MPH WILL BE POSSIBLE.
IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE
AFTERNOON. GUSTY WINDS WILL BE THE PRIMARY HAZARD FROM THESE
STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Local storm report, Mar 2, 5:56 AM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
556 AM MST WED MAR 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 AM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
03/02/2016 M58 MPH LARAMIE WY ASOS
SUSTAINED 40 MPH.
&&
MAZURHigh Wind, Central Laramie County
- When
- March 2, 6:30 AM MST to 6:35 AM MST
- Where
- Central Laramie County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The WYDOT sensor at Bear Creek measured peak wind gusts of 60 mph.
High Wind, South Laramie Range Foothills
- When
- March 2, 9:30 AM MST to 2:55 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured wind gusts of 58 mph or higher, with a peak gust of 70 mph at 02/1415 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- March 2, 10:00 AM MST to 11:15 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 02/1110 MST.
High Wind, East Platte County
- When
- March 2, 10:45 AM MST to 3:50 PM MST
- Where
- East Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT sensor at Coleman measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range Foothills
- When
- March 2, 11:00 AM MST to 1:00 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 02/1130 MST.
High Wind, South Laramie Range Foothills
- When
- March 2, 11:30 AM MST to 11:35 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wyoming Hill measured peak wind gusts of 58 mph.
High Wind, Central Laramie County
- When
- March 2, 11:45 AM MST
- Where
- Central Laramie County forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The wind sensor at the Cheyenne Airport measured a peak gust of 66 mph.
High Wind, Central Laramie County
- When
- March 2, 11:58 AM MST
- Where
- Central Laramie County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The wind sensor at FE Warren Air Force Base measured a peak gust of 64 mph.
High Wind, South Laramie Range
- When
- March 2, 12:15 PM MST to 12:45 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Lynch measured peak wind gusts of 59 mph.
High Wind, Central Laramie County
- When
- March 2, 12:20 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The WYDOT sensor at Cheyenne East measured a peak wind gust of 59 mph.
High Wind, South Laramie Range
- When
- March 2, 12:25 PM MST to 1:25 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range
- When
- March 2, 12:25 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Buford measured a peak wind gust of 62 mph.
High Wind, South Laramie Range
- When
- March 2, 12:25 PM MST to 1:05 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wildcat Trail measured peak wind gusts of 59 mph.
High Wind, South Laramie Range Foothills
- When
- March 2, 1:00 PM MST to 3:00 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Otto Road measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range Foothills
- When
- March 2, 1:25 PM MST to 1:40 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 353 measured peak wind gusts of 62 mph.
High Wind, North Snowy Range Foothills
- When
- March 2, 1:40 PM MST to 6:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 02/1540 MST.
High Wind, Central Carbon County
- When
- March 2, 2:10 PM MST to 2:15 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The WYDOT sensor at Walcott Junction measured peak wind gusts of 58 mph.
High Wind, Laramie Valley
- When
- March 2, 2:55 PM MST to 5:15 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The UPR sensor at Rock River measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 02/1545 MST.
High Wind, North Snowy Range Foothills
- When
- March 2, 3:20 PM MST to 5:35 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 249 measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 02/1525 MST.
High Wind, North Snowy Range Foothills
- When
- March 2, 3:35 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The wind sensor at the Elk Mountain Airport measured a peak wind gust of 59 mph.
High Wind, North Snowy Range Foothills
- When
- March 2, 3:45 PM MST to 3:50 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Dana Ridge measured peak wind gusts of 58 mph.
High Wind, Central Carbon County
- When
- March 2, 3:53 PM MST
- Where
- Central Carbon County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The wind sensor at the Rawlins Airport measured a peak gust of 58 mph.
High Wind, North Snowy Range Foothills
- When
- March 2, 4:05 PM MST to 4:10 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at County Road 402 measured peak wind gusts of 58 mph.
High Wind, North Snowy Range Foothills
- When
- March 2, 4:15 PM MST to 4:20 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured peak wind gusts of 58 mph.
High Wind, Laramie Valley
- When
- March 2, 4:25 PM MST to 4:30 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Quealy Dome measured peak wind gusts of 58 mph.
High Wind, South Laramie Range Foothills
- When
- March 2, 4:55 PM MST to 8:40 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 353 measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 02/1830 MST.
High Wind, South Laramie Range
- When
- March 2, 5:00 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Dale Creek measured a peak wind gust of 58 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, March 2, 2016$120,000 · 12 events
- Strong Wind in Massachusetts, March 2, 2016$15,000 · 2 events
- Hail in Oklahoma, March 2, 20161.75 in hail · 9 events
- Heavy Snow and High Wind in Maine, March 2, 201658 kt wind · 4 events
- High Wind in Kansas, March 2, 201661 kt wind · 4 events
- High Wind in Oregon, March 2, 201654 kt wind · 2 events
- Strong Wind in Massachusetts, March 2, 2016$10,000 · 2 events
- High Wind in Rhode Island, March 2, 20161 event
- High Wind in Montana, March 2, 201652 kt wind · 1 event
- High Wind in Maryland, March 2, 201652 kt wind · 1 event
- High Wind in Montana, March 2, 201650 kt wind · 1 event
- High Wind in New Mexico, March 2, 201651 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626812, 626788, 626758, 626761, 626809, 626810, 626817, 626818, 626786, 626815, 626779, 626783, 626787, 626807, 626805, 626768, 626760, 626773, 626770, 626766, 626765, 626759, 626763, 626771, 626772, 626806, 626785.